MAUDE Adverse Event Report: ARTHREX, INC. ES¿ TROCH NAIL, RIGHT, Ø11MMX39CMX125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ARTHREX, INC. ES¿ TROCH NAIL, RIGHT, Ø11MMX39CMX125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number ES¿ TROCH NAIL, RIGHT, Ø11MMX39CMX125°
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via email that a patient underwent surgery due to an intertrochanteric fracture in (b)(6) 2023.On 10/4/2023, the sales representative was made aware via phone that the lag screw implanted in the patient broke.The patient will undergo revision surgery.No further information has been provided.Additional information received on 10/13/2023: in (b)(6) 2023, the patient underwent surgery in which a 1023-395 trochanteric nail and a 1099-095 lag screw were implanted.On (b)(6) 2023, the patient felt pain while walking.A revision surgery took place on 10/6/2023 to remove the troch nail and lag screw.During the removal of the lag screw, it was noticed that it had scratches distal to the threads.The case was completed as a total hip arthroplasty procedure.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint allegation is not confirmed.Upon visual inspection, abrasion marks were noted inside the major hole, and chips were observed around the edges of the threaded area of the es¿ trochanteric nail, right, 11mm x 39cm x 125º.No broken parts on the device were observed.Functional testing was performed with a telecosping lag screw and 5.00 mm captured cortical screw, revealing that they went through the nail without an issue.The most likely cause of this failure is attributed to user error.The most likely cause of this failure is attributed to user error.Surgeons are advised to review the product-specific surgical technique prior to performing any surgery.Arthrex provides detailed surgical techniques in print, video, and electronic formats.The arthrex website also provides detailed surgical technique information and demonstrations.Complaint allegation is not confirmed.

Brand Name
ES¿ TROCH NAIL, RIGHT, Ø11MMX39CMX125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18029143
Report Number1220246-2023-08437
Device Sequence Number17630860
Product Code HSB
UDI-Device Identifier00848665014532
UDI-Public00848665014532
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K103533
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberES¿ TROCH NAIL, RIGHT, Ø11MMX39CMX125°
Device Catalogue Number1023-395
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2023
Supplement Date Received by Manufacturer07/11/2024
Initial Report FDA Received Date10/30/2023
Supplement Report FDA Received Date08/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown